Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 20, 1999, 2:20 AM CDT for Benton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 1999, 2:20 AM CDT (07:20 UTC)
- Expired
- Sep 20, 1999, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 200719 FFWBNA TNC005-201030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 220 AM CDT MON SEP 20 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BENTON COUNTY IN TENNESSEE * UNTIL 530 AM CDT * AT 204 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER BIG SANDY...OR ABOUT 11 MILES NORTH OF CAMDEN...MOVING NORTHEAST AT 25 MPH. RAINFALL AMOUNTS FROM MIDNIGHT TO 2 AM WERE BETWEEN 2 AND 3 AND A HALF INCHES FROM BIG SANDY TO FAXON ON HIGHWAY 69. ANOTHER ONE TO 2 INCHES ARE POSSIBLE THROUGH 530 AM. THIS WILL LEAD TO RAPID FLASH FLOODING. IF YOU ARE IN THE NORTHERN BENTON COUNTY MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMORBILE. JDG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:00 AM CDT, 20 minutes earlier.
Area forecast discussion, Sep 20, 2:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT MON SEP 20 1999 RUC MODEL ZEROING IN ON LITTLE SHORTWAVE-WEATHER-PRODUCERS FOR MIDDLE TN TODAY. 15Z RUC SHOWS 500MB SHORTWAVE THAT WAS ASSOCIATED WITH THIS MORNINGS RAIN, NOW OVER EASTERN TN, AND OUR NEXT VORT MAX NOW MOVING THROUGH EASTERN ARKANSAS. STLT PICS SHOW LINE OF TOWERING CU AND CBS OVER SWRN TN AND NRN MS, HEADING ON AN ELY TREK TOWARD SRN PARTS OF OUR FA. MSAS INDICATES THAT THESE BUILD-UPS ARE OCCURRING IN A FAVORED AREA OF LOWEST INSTABILITY, WITH LIS OF -4 TO -6. THIS HAS BEEN ENHANCED BY THE PERIOD OF SUNSHINE EXPERIENCED TODAY OVER MUCH OF THE AREA. EXPECT AR SHORTWAVE TO CONTINUE ON AN ESEWD TRACK, WITH BEST CHC FOR TSTMS IN OUR FA EXPECTED TO BE OVER OUR SOUTHERN COUNTIES THIS EVENING AND EARLY TONIGHT. LOOKS LIKE SUBSIDENCE BEHIND DEPARTING SHORTWAVE AND ALONG PERIPHERY OF T.S. HAS HELPED TO KEEP MIDDLE TN MOSLTY PRECIP-FREE THIS AFTERNOON. HOWEVER, THIS WILL CHANGE AGAIN TONIGHT, AS AR SHORTWAVE SCOOTS ACROSS SRN AREAS AND CDFNT MOVES IN FROM THE NORTHWEST. LOCALLY HEAVY RAIN TOTALS OF 1/2 INCH OR MORE MAY OCCUR OVER SRN MIDDLE TN THIS EVENING, WHERE TSTMS OCCUR. HOWEVER, EXPECT POST-FRONTAL PRECIP LATER TONIGHT TO BE RELATIVELY LIGHT AND ONLY AMOUNT TO A FEW HUNDRETHS OF AN INCH AT BEST. THIS PRECIP WILL BE ASSOCIATED WITH A NARROW BAND OF HIGH RH, IN THE 850-700MB LYR, THAT WILL PUSH SEWD ACROSS THE AREA OVERNIGHT. EXPECT THESE CLOUDS TO PUSH INTO NORTHERN PARTS OF OUR FA BETWEEN 00Z AND 06Z AND COVER THE ENTIRE AREA BY LATE TONIGHT. BIG PUSH OF DRIER AIR ROARS INTO MIDDLE TN ON TUESDAY, AND EXPECT CLEARING TO TAKE PLACE FROM NORTHWEST TO SOUTHEAST. CLOUDS WILL LIKELY DEPART OUR MOST NWRN COUNTIES EARLY IN THE DAY, BUT LINGER IN THE SOUTHEAST FOR THE MAJORITY OF THE DAY. FWC/FAN TEMP FORECASTS ARE CLOSE AND LOOK REASONABLE. WILL PROBALBY GO WITH A BREEZY FCST ON TUE, AS TIGHT SFC GRADIENT MOVES IN. BLV COLDEST NIGHT WILL BE WED NIGHT, AS BIG SFC HIGH AND LIGHT WND SETTLES IN AND ALLOWS FOR LOWS TO DROP TO 40-45 DEGS AREA-WIDE. WHAT A WAY TO END THE SUMMER BNA 58/70/46/70 44 19220 CSV 57/64/42/66 41 19330 .BNA...NONE. 19
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.